Tapering off Paxil, maybe a bad time...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2009
Total Posts : 1
   Posted 2/15/2009 1:57 AM (GMT -6)   
Hi, I am a new member

So here's my deal:

I have been on paxil (or the generic- Paroxetine) for about six years now. I started it when I started high school. I was up to 25mg of paxil until i moved two years ago and got new insurance and switched to 20mg of paroxetine.
I originally started it because of anxiety and depression problems. I figured that I was now able to manage my life better and that I could get off of the medicine. I talked to my doctor and she said to cut the dosage in half every week until I am off it. Well, I started tapering in the begining of January and have been completely off of it for a week now.
Simply put, this has probably been the worst month of my life. I actually never made the connection until today that my withdrawals were affecting me as much as they are until I got online and found out all the withdrawal symptoms.
My main problems are: dizziness, nausea (extreme)- worsened by movement and almost any scent, extreme irritability, loss of appetite (I have barely eaten anything for a week-it makes me sick, and having numerous crying sessions.
Anyways, life is very unmanageable right now. My extreme irritability has affected everyone around me-my family, boyfriend, and work. I almost broke up with my boyfriend of three years over nothing because I was so irritable.

I just cant go on with this right now-I am in my third year of college, plus I work about 30hrs a week...with children. With all of this theres no time for me to not have patience.

I think I want to go back onto my medication. Should I? I couldnt take it anymore...I took my 20mg pill today after tapering for a month and being completely off it for a week...was that dangerous??? I just dont know when I will be over the withdrawal stage...if it is a lot longer, then I cant do it now. Maybe over the summer when there is less stress or something.

I had no idea how hard this would be.

Veteran Member

Date Joined Dec 2008
Total Posts : 2386
   Posted 2/15/2009 2:12 AM (GMT -6)   
Speak to your doctor hon. Only they can say when to stop or start a medicine.
Smurfy Shadow
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux
Medications: CellCept, Prednisone, Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 2/15/2009 10:03 AM (GMT -6)   

I agree 100% with Smurfy.

I am weaning off Cymbalta and I am at the lowest dose available and taking the med  1 tab every 48 hours.....which is working for me and I am holding there with my Pdocs supervision.

I have a lot of stressful things coming up in my life over the next couple of months and I do not want to be dealing with withdrawal sx.

Please do talk with your physician as going back on a low dose is nothing to feel ashamed about

Good Luck



Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40386
   Posted 2/15/2009 12:01 PM (GMT -6)   
Hi Strawberry,

I just wanted to welcome you to the forum. I agree with Kitt. Talk to your doctor. You might really need this medication.

Best wishes for a wonderful day

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 6:50 AM (GMT -6)
There are a total of 2,710,019 posts in 298,857 threads.
View Active Threads

Who's Online
This forum has 153398 registered members. Please welcome our newest member, lanhpointzerofour.
191 Guest(s), 11 Registered Member(s) are currently online.  Details
rowingmom, Poppysocks, cd3764, 1000Daisies, onthefence, getting by, jdm99, Huddie, Bhutan boy, commandersorebod, Traveler

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer